Alert archive / New York / High Wind Watches in 2024

High Wind Watch 1, NWS Buffalo, NY

January 7, 202411 counties in New York

NWS Buffalo, NY issued this high wind watch at Jan 7, 2024, 3:31 AM EST for 11 counties in New York. It took effect at Jan 9, 2024, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2024, 3:31 AM EST (08:31 UTC)
In effect from
Jan 9, 2024, 7:00 AM EST
Expired
Jan 7, 2024, 1:09 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS71 KBUF 070831
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
331 AM EST Sun Jan 7 2024

NYZ019-020-085-071700-
/O.NEW.KBUF.HW.A.0001.240109T1200Z-240110T0900Z/
Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Jamestown, Olean, Orchard Park, 
and Springville
331 AM EST Sun Jan 7 2024

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Chautauqua, Cattaraugus, and Southern Erie counties.

* WHEN...From Tuesday morning through late Tuesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ010>014-021-071700-
/O.NEW.KBUF.HW.A.0001.240109T1500Z-240110T0900Z/
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Allegany-
Including the cities of Buffalo, Batavia, Warsaw, Geneseo, 
Canandaigua, and Wellsville
331 AM EST Sun Jan 7 2024

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Northern Erie, Genesee, Wyoming, Livingston, Ontario, 
  and Allegany counties.

* WHEN...From Tuesday morning through late Tuesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ006>008-071700-
/O.NEW.KBUF.HW.A.0001.240109T2100Z-240110T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
331 AM EST Sun Jan 7 2024

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 70 mph 
  possible.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

JJR
2 follow-up statements
742 
WWUS71 KBUF 071515
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1015 AM EST Sun Jan 7 2024

NYZ019-020-085-080000-
/O.CON.KBUF.HW.A.0001.240109T1200Z-240110T0900Z/
Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Jamestown, Olean, Orchard Park, 
and Springville
1015 AM EST Sun Jan 7 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Chautauqua, Cattaraugus, and Southern Erie counties.

* WHEN...From Tuesday morning through late Tuesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ010>014-021-080000-
/O.CON.KBUF.HW.A.0001.240109T1500Z-240110T0900Z/
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Allegany-
Including the cities of Buffalo, Batavia, Warsaw, Geneseo, 
Canandaigua, and Wellsville
1015 AM EST Sun Jan 7 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Northern Erie, Genesee, Wyoming, Livingston, Ontario, 
  and Allegany counties.

* WHEN...From Tuesday morning through late Tuesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ006>008-080000-
/O.CON.KBUF.HW.A.0001.240109T2100Z-240110T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1015 AM EST Sun Jan 7 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 70 mph 
  possible.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
091 
WWUS71 KBUF 071809
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
109 PM EST Sun Jan 7 2024

NYZ019-020-085-080215-
/O.UPG.KBUF.HW.A.0001.240109T1200Z-240110T0900Z/
/O.NEW.KBUF.HW.W.0001.240109T1200Z-240110T0900Z/
Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Jamestown, Olean, Orchard Park, 
and Springville
109 PM EST Sun Jan 7 2024

...HIGH WIND WARNING IN EFFECT FROM 7 AM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Chautauqua, Cattaraugus, and Southern Erie counties.

* WHEN...From 7 AM Tuesday to 4 AM EST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ010>014-021-080215-
/O.UPG.KBUF.HW.A.0001.240109T1500Z-240110T0900Z/
/O.NEW.KBUF.HW.W.0001.240109T1500Z-240110T0900Z/
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Allegany-
Including the cities of Buffalo, Batavia, Warsaw, Geneseo, 
Canandaigua, and Wellsville
109 PM EST Sun Jan 7 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Northern Erie, Genesee, Wyoming, Livingston, Ontario, 
  and Allegany counties.

* WHEN...From 10 AM Tuesday to 4 AM EST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ006>008-080215-
/O.UPG.KBUF.HW.A.0001.240109T2100Z-240110T1500Z/
/O.NEW.KBUF.HW.W.0001.240109T1800Z-240110T1500Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
109 PM EST Sun Jan 7 2024

...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 10 AM EST
WEDNESDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...From 1 PM Tuesday to 10 AM EST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ001>005-080215-
/O.NEW.KBUF.HW.W.0001.240109T1500Z-240110T0900Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
and Fair Haven
109 PM EST Sun Jan 7 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Niagara, Orleans, Monroe, Wayne, and Northern Cayuga 
  counties.

* WHEN...From 10 AM Tuesday to 4 AM EST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Jan 7, 3:26 AM EST, 5 minutes earlier.

Area forecast discussion, Jan 7, 3:26 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
326 AM EST Sun Jan 7 2024

.SYNOPSIS...
Low pressure south of Long Island will push east and further out to
sea today. This system will bring additional light to modest
accumulating snow today, with the most greatest amounts across the
North Country. Following the passage of this system, high pressure
will build in tonight and Monday while bringing a return to fair dry
weather. The next system in a suddenly active pattern will then
bring a significant warmup along with the likelihood of strong winds
Tuesday into Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
Low pressure south of Long Island will push east and further out to
sea today...with trailing inverted troughing/a weak surface wave
over western New York slowly pushing east to central and eastern New
York through the course of the day. Plentiful deep wraparound
moisture and cyclonic flow attendant to the inverted trough/weaker
surface wave will help to keep fairly widespread light snow going
across much of the area through the first part of this morning...
with the snow then generally tending to diminish from west to east
through the rest of the day following the passage of the surface
trough axis. The exception to this will be east-southeast of the
lakes...where a developing west-northwesterly flow of marginally
cold enough air will support some weak to modest lake and orographic
enhancement. Additional snowfall amounts today will range from 2-3"
across the North Country where the snow will last the longest and be
the most persistent...to 1-2" across the eastern Finger Lakes and
the higher terrain east-southeast of Lake Erie...and to an inch or
less elsewhere. Based on these expectations...will keep our existing
Winter Weather Advisory going until 7 pm for areas east of Lake
Ontario and will extend the Advisory for Northern Cayuga county
through 7 pm today...while dropping any other Advisories further
west.

Tonight and Monday surface high pressure will build across our
region...with attendant drying/subsidence helping to gradually
squelch lingering areas of lake effect/upslope snow east-southeast
of the lakes from west to east. Expect another inch or so out of
these tonight...with any leftover scattered light snow showers and
flurries then coming to an end altogether on Monday. Elsewhere
expect just some scattered light snow showers and flurries to end
tonight with little to no additional accumulation...followed by dry
weather on Monday.

With respect to temperatures...highs today will range from the upper
20s and lower 30s across the North Country to the lower to mid 30s
elsewhere. Lows tonight will be in the upper teens/lower 20s across
the North Country and the mid to upper 20s elsewhere...with highs on
Monday then ranging through the 30s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
...Damaging Winds Possible During This Period...

This time frame will start off innocent enough...as an amplifying H5
ridge will cross our forecast area Monday night with fair dry
weather. Conditions will then significantly deteriorate going
forward.

An anomalously deep...near vertically stacked...storm system
churning over the mid Mississippi valley on Tuesday will take aim on
the Great Lakes region. An intense 70-80 knot low level jet
screaming northwards out ahead of this powerful system will cross
our forecast area during the afternoon. While a staunch inversion
will be in place between 3-5kft...the strongest winds are forecast
to be just under that level. This is very similar to the wind
profile from the Christmas blizzard of last year when the winds were
focused UNDER the inversion. A big difference though is that this is
a synoptic situation where there will be a large shield of fairly
steady pcpn to HOPEFULLY further lower that inversion. This will be
a significant unknown as to the effectiveness of the stabilizing
effects of that inversion. What is know though is that this event
will feature SOUTHEAST winds rather than a conventional southwest
flow. Trees grow with that typical flow taken into account...so this
will be a very ATYPICAL flow...especially away from the downslope
areas.

The threat will first be found in the lee of the Chautauqua ridge
close to Lake Erie Tuesday morning with winds increasing throughout
the day. The potential for damaging winds will then spread across
much of the rest of western New York during the midday and afternoon
with downslope areas and the higher terrain most at risk. Winds will
very likely gust to at least 50 mph in these areas...and there will
be the danger of winds exceeding 60 mph.

During the course of Tuesday night...the intense 70-80 knot low
level jet will slide to the east to the Eastern Lake Ontario region
as the offending storm system will slowly pass to our west. The
North country may be the area where the MOST DANGEROUS set up will
be found...as some guidance is suggesting that wind gusts could
accelerate to hurricane force down the north facing slopes of the
Tug Hill. Significant gusts will also be possible due to the
funnelling down the Black river valley. Again...it is hoped that the
forecast steady rain will minimize this intimidating scenario.

Taking all of this into account...a high wind watch will be issued
for the aforementioned areas. Due to the extreme intensity of the
low level jet...have also included all of the Finger Lakes region...
the remainder of the western Southern Tier...as well as a portion of
the IAG Frontier. The watch will generally run from Tuesday through
Tuesday night.

Along with the very real threat for damaging high wind gusts...the
storm system will dump a good deal of pcpn across the area. As the
deep area of low pressure approaches on Tuesday...light snow will
break out from southwest to northeast during the morning. Strong
warm advection will then prompt the snow to change to rain...
particularly over the western counties. The widespread rain will
persist through most of Tuesday night...however a dry slot working
in from the southwest should allow the steady pcpn to taper off as a
few showers late. QPF Tuesday and Tuesday will generally range from
0.75 to an inch. Snow at the onset is not expected to exceed an inch
or so...and the bulk of that will be across the higher terrain.

On Wednesday...the weakening upper level support for the large storm
will pass over our region...while the occluded sfc low will push
northwards into Quebec. A 40-50kt LLJ will maintain windy conditions
across the region in the wake of the sfc low...but the risk for
additional wind 'issues' should be more confined to the IAG
Frontier. Pcpn will be more showery in nature with deepening cold
air encouraging the pcpn to mix with then change to snow showers.
This will include some steadier lake effect snow east-northeast of
the lakes.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
***Active weather will likely continue during this period***

Weakening low pressure is advertised to further depart NNE off into
central Quebec Wednesday night. WSW flow and marginally colder air (-
7C/-8C) will potentially support some measure of lake effect snow
showers ENE of the lakes overnight. At this point...it does 'not'
look like we will see anything meaningful accumulation wise behind
the departing low due too relatively low inversion heights (~5-6k
feet), and also the lack of deep synoptic moisture extending into
the DGZ.

A brief lull in the action occurs Thursday morning-afternoon as
shortwave ridging passes through the region. A fast moving shortwave
trough originating out of the UT/WY/CO region will race across the
CONUS reaching the Lower Lakes by late Thursday afternoon into
Thursday evening. Again we are potentially looking at some snow
showers as this low passes by to the north of Lake Ontario Thursday
night. Another short-lived quiet weather day will likely occur
Friday ahead of what potentially could be a fairly significant storm
system as we head into the weekend.

A considerable amount of model uncertainty arises for the
aforementioned significant weekend storm. For example...the 12Z GFS
has a rapidly deepening low steaming northeast through the Ohio
Valley then passing directly over Lake Erie as it passes to our
west. This solution initially would deliver a mix bag of
precipitation transitioning over to all rain (significant amount),
followed by much colder air wrapping back in with lake effect and
possible strong gusty WNW winds Saturday night into Sunday. That
said...the ECMWF is much different as a low pressure system develops
over the deep south, and then rapidly deepens as it tracks to the
Mid-Atlantic states. This scenario would be an 'all' snow event and
possibly significant for parts of our region. Given the uncertainty
at this point have held NBM PoPs to likely and also did a mix of
rain-snow considering the different low tracks.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
Today an inverted trough/weak surface wave over western New York
will gradually drift off to our east...allowing fairly widespread
light snow during the first part of the morning to diminish in
coverage and become confined to favored regions of orographic and
lake enhancement east and east-southeast of the lakes as we push
through the rest of the day. Consequently most terminals will tend
to see a mix of IFR/MVFR improve back to predominantly MVFR
conditions...with the exception of KJHW where snow and IFR
conditions should persist into this evening.

Tonight lingering areas of light snow east and southeast of the
lakes will diminish to just some scattered leftover snow showers and
flurries as high pressure and drier air begins building into the
region. This will allow for a continued gradual improvement in
flight conditions...with the vast majority of the region seeing
these improve to MVFR by the end of Sunday night...and some lower-
end VFR conditions possibly reaching KBUF/KIAG.

Outlook...

Monday...Mainly VFR with spotty leftover light snow showers and
flurries southeast of the lakes ending from west to east.

Tuesday...Snow and rain developing in the morning...then changing to
mainly rain Tuesday afternoon and night. Also turning very windy
with flight conditions deteriorating to MVFR/IFR.

Wednesday...Rain changing back to snow, with areas of MVFR/IFR.
Continued very windy.

Thursday...Chance of rain and snow showers. Mainly MVFR.

&&

.MARINE...
Easterlies across Lake Ontario and corresponding waves have
diminished to below advisory levels...allowing the SCA for western
portions of Lake Ontario to be discontinued.

Behind a departing coastal system lingering modest winds across the
Lower Great Lakes will back to northwesterly today...then will
briefly increase to moderate levels tonight and Monday. This will
induce a period of choppier conditions along the south shores of
both lakes...with the Lake Ontario nearshore waters from Irondequoit
Bay to Mexico Bay possibly seeing conditions reach lower-end SCA
levels for a time on Monday...before winds subside again later
Monday and Monday evening.

Looking further ahead...a large and increasingly energetic storm
system is expected to track from the mid-Mississippi Valley Tuesday
across the central and eastern Great Lakes Tuesday night Wednesday.
Out ahead of this system strong southeasterlies are expected to
develop Tuesday and Tuesday night...and will likely necessitate the
eventual issuance of fairly widespread Small Craft Advisories...and
possibly even some Gale Watches/Warnings across eastern Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 7 PM EST this evening for
     NYZ005>008.
     High Wind Watch from Tuesday afternoon through Wednesday
     morning for NYZ006>008.
     High Wind Watch from Tuesday morning through late Tuesday
     night for NYZ010>014-021.
     High Wind Watch from Tuesday morning through late Tuesday
     night for NYZ019-020-085.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...AR
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jan 6, 9:55 PM EST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
955 PM EST Sat Jan 6 2024

NYZ001>003-010>013-019>021-085-080300-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
955 PM EST Sat Jan 6 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong winds are likely Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-014-080300-
Wayne-Northern Cayuga-Ontario-
955 PM EST Sat Jan 6 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong winds are likely Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-080300-
Oswego-Jefferson-Lewis-
955 PM EST Sat Jan 6 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Strong winds are likely Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-080300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
955 PM EST Sat Jan 6 2024

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-SLZ022-024-080300-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
955 PM EST Sat Jan 6 2024

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Local storm report, Jan 6, 9:48 PM EST, 5 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
948 PM EST Sat Jan 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Snow             3 WNW Mendon            43.02N 77.55W
01/06/2024  M4.5 inch        Monroe             NY   Public

0915 PM     Snow             Limestone               42.02N 78.63W
01/06/2024  E4.5 inch        Cattaraugus        NY   Public

0915 PM     Snow             1 NW Piffard            42.84N 77.86W
01/06/2024  E5.0 inch        Livingston         NY   Public

&&
Local storm report, Jan 6, 10:03 PM EST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1003 PM EST Sat Jan 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Snow             Henrietta               43.06N 77.61W
01/06/2024  M4.0 inch        Monroe             NY   Public

0930 PM     Snow             Wolcott                 43.22N 76.81W
01/06/2024  M6.0 inch        Wayne              NY   Public

&&
Local storm report, Jan 6, 10:54 PM EST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1054 PM EST Sat Jan 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Snow             3 WNW Cleveland         43.25N 75.93W
01/06/2024  M5.5 inch        Oswego             NY   Public

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 10:25 AM ESTSmall Craft AdvisoryBUF17 hr
Jan 7, 1:09 PM ESTHigh Wind WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more61 hr
Jan 7, 1:11 PM ESTGale WatchBUF14 hr

Nearby

High Wind Watches in New York, 2024Every high wind watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.